Tips on minimizing withdrawal symptoms from Effexor (aka Venlafaxine)

Posted by richyrich @richyrich, Nov 2, 2016

I have been taking Effexor/Venlafaxine for years and tried to get off it a few times but each time I try to give up the chemical withdrawal symptoms are a horror story and I give up giving up. Anyone got any tips or tried and tested strategies? Thank you

Interested in more discussions like this? Go to the Depression & Anxiety group.

@farmboy

Yes. 225 then to 150 for 2 weeks, then to 75 for 2 weeks then 75 every other day. The every other day then stop I've tried. No success yet. My Dr. and I talked and I mentioned trying remeron to help with the anxiety and withdrawals.

Jump to this post

@farmboy
Curious how your doing. You stopped awfully quick. Are you having withdrawal symptoms or did the Remerol get rid of any withdrawal symptoms.
Take care,
Jake

REPLY
@jakedduck1

@farmboy
Curious how your doing. You stopped awfully quick. Are you having withdrawal symptoms or did the Remerol get rid of any withdrawal symptoms.
Take care,
Jake

Jump to this post

Not doing so well. Flu like syptoms, feeling lost, confused and not feeling myself.

REPLY

Farm boy I agree that it seems like a really quick process. I tried going from 75 to 37.5 that way and I was in an emergency state right away. I reduced the number of pellets in the 75slowly till I got to about half and then I did the same only dropping about 5 at a time until I got to 0 and I took a year. I am still feeling some withdrawal, but it is manageable.

REPLY
@saku

Farm boy I agree that it seems like a really quick process. I tried going from 75 to 37.5 that way and I was in an emergency state right away. I reduced the number of pellets in the 75slowly till I got to about half and then I did the same only dropping about 5 at a time until I got to 0 and I took a year. I am still feeling some withdrawal, but it is manageable.

Jump to this post

I'm willing to try anything. It's all the weird thoughts that's killing me. Confused,lost, things make no sense and the flu like syptoms and anxiety is a bear cat. Did you go through the odd thoughts? Thankyou

REPLY

I had all that, and still do. Some days the best I can do is to breathe. I think I've had some hallucinations too. It's hard for me to separate what may be effects from the medicine from stuff that's going on in my life right now. Most days are good, but the bad ones do suck. Just keep putting one foot in front of the other. You'll make it

REPLY
@sandij

I had all that, and still do. Some days the best I can do is to breathe. I think I've had some hallucinations too. It's hard for me to separate what may be effects from the medicine from stuff that's going on in my life right now. Most days are good, but the bad ones do suck. Just keep putting one foot in front of the other. You'll make it

Jump to this post

How long have you been off of effexor?

REPLY

I'm not off of it yet. I'm down to taking 10 beads out of each 75 mg capsule. But I've been through protracted withdrawal with neurontin and this experience has been very similar

REPLY

I have been totally off it for 3 weeks and was good right until about 2 weeks ago. Now mainly tired, some stress and fuzzy head.

REPLY
@farmboy

Yes. 225 then to 150 for 2 weeks, then to 75 for 2 weeks then 75 every other day. The every other day then stop I've tried. No success yet. My Dr. and I talked and I mentioned trying remeron to help with the anxiety and withdrawals.

Jump to this post

@farmboy, did you have the intense withdrawal symptoms when you were at either 75mg everyday and/or 75mg every other day? Or the bad symptoms are occuring when you went cold turkey? Imho, I still think going from 75 to zero is pretty big drop. I think it’s better to go to 37.5 first for little longer period of time, then be really, really conservative when going to every other day. Yes, talking with your doctor is important and perhaps get a second opinion. As everyone noted on this post, take the tapering real, real slow. Venaflaxine is potent and stays in your body for awhile. Stay strong!

REPLY
@saku

Thank you for that because it can be tempting to just say to hell with it and go back in!

Jump to this post

Like many of us, I wanted to get off Effexor, simply because I wanted to get off Effexor. My depression/anxiety were never super problematic to me, it was just kind of life. While I was on Effexor I think its safe to say I was the same moody periodically bitchy lady I've always been. 😉 It was the refill issue that led to a missed day/2 at which point I could actually FEEL what the drug had been doing. Side effects/sympoms that just weren't me. And I started to think, this med gotta be pretty powerful to have a physical reaction like that, and to my BRAIN!

So when I said that's enuff I'm done, I meant it. I met with my PCP today who, of course, wants me to mindful of a low mood returning, but I just don't see it at this point as I was the one that initially told him of my low mood becuz they now make you take the "Distress Test" at Dr. office. He happily and without question prescribed it. If, if, if I need to at some point return to a psychotropic med, it will NOT be Effexor. At the end of the day, I should have entered into my "relationship" a bit more informed. Had I read more, I would like to think I would have just dealt with concentration/irritability problems on my own.

Good Luck to everyone!

REPLY
@ammee

Like many of us, I wanted to get off Effexor, simply because I wanted to get off Effexor. My depression/anxiety were never super problematic to me, it was just kind of life. While I was on Effexor I think its safe to say I was the same moody periodically bitchy lady I've always been. 😉 It was the refill issue that led to a missed day/2 at which point I could actually FEEL what the drug had been doing. Side effects/sympoms that just weren't me. And I started to think, this med gotta be pretty powerful to have a physical reaction like that, and to my BRAIN!

So when I said that's enuff I'm done, I meant it. I met with my PCP today who, of course, wants me to mindful of a low mood returning, but I just don't see it at this point as I was the one that initially told him of my low mood becuz they now make you take the "Distress Test" at Dr. office. He happily and without question prescribed it. If, if, if I need to at some point return to a psychotropic med, it will NOT be Effexor. At the end of the day, I should have entered into my "relationship" a bit more informed. Had I read more, I would like to think I would have just dealt with concentration/irritability problems on my own.

Good Luck to everyone!

Jump to this post

Your message sounds as if I wrote it. Be prepared to take your time getting off of it.

I began at 150 mg and, after 11 months, I am at 9.375. Next week I plan to take every other day for two weeks and then OFF. I have very few brain zaps and am still feeling good, in fact, much better.

Good luck!

REPLY
@rosevillegirl

Your message sounds as if I wrote it. Be prepared to take your time getting off of it.

I began at 150 mg and, after 11 months, I am at 9.375. Next week I plan to take every other day for two weeks and then OFF. I have very few brain zaps and am still feeling good, in fact, much better.

Good luck!

Jump to this post

Have any of you experienced side effects such as confusion, lost, thinking makes no sense,dream like state of mind,depersonlization,high anxiety and loosing control. Thank you in advance

REPLY
Please sign in or register to post a reply.
  Request Appointment